MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR 2 CANNULA; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR 2 CANNULA; CAT
Model Number OJR412VT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 04/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).  the complaint ojr412vt optiflow junior 2 nasal cannula s ventilator kit is currently en route to fisher and paykel healthcare (f&p) for investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in clermont-ferrand reported that the tubing of an ojr412vt optiflow junior 2 nasal cannula s ventilator kit had detached during use.It was also reported that the patient desaturated briefly.The subject cannula was removed and replaced with another cannula and the patient recovered to a stable condition.No further patient consequences were reported.Further information about the reported event has been requested.
 
Additional Manufacturer Narrative
(b)(4).  method: the complaint ojr412vt optiflow junior 2 nasal cannula s ventilator kit was received at fisher & paykel healthcare (f&p) new zealand, where it was visually inspected.Results: visual inspection of the complaint ojr412vt optiflow junior 2 nasal cannula s ventilator kit confirmed that the left side of the tube was found detached from the cannula.Glue residue is visible on the inside of the cannula tube joint.Conclusion: we are unable to determine the cause of the reported event.However, it is most likely due to the tube being pulled by the patient or care giver.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.Samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at time of production.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 nasal cannula.They also state the following: - appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death.- do not wrap, insulate, stretch or crush the tubing as this may impair the performance of this product or compromise safety (including potentially causing patient harm).- ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.
 
Event or Problem Description
A healthcare facility in clermont-ferrand, france reported that the tubing of an ojr412vt optiflow junior 2 nasal cannula s ventilator kit had detached during use.It was also reported that the patient desaturated briefly.The subject cannula was removed and replaced with another cannula and the patient recovered to a stable condition.No further patient consequences were reported.

Brand Name
OPTIFLOW JUNIOR 2 CANNULA
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
omid taheri
17400 laguna canyon road
suite 300
irvine, CA 92618
8007923912
MDR Report Key17233923
Report Number9611451-2023-00603
Device Sequence Number20686218
Product Code CAT
UDI-Device Identifier09420012448958
UDI-Public(01)09420012448958(10)2102343992(11)220912
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR412VT
Device Catalogue NumberOJR412VT
Device Lot Number2102343992
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown